Managing the Unexpected Aesthetic Side Effects of GLP-1 Weight Loss

Medical injection pen held in hand with white and gray color
The way a client's face looks after sudden weight loss from a GLP-1 or, "Ozempic Face", is characterized by faces that have a sunken appearance, more sagging and visible wrinkles.
Image by Corona Borealis / Adobe Stock.

The rise of GLP-1 and semaglutide medications has transformed weight management, helping patients achieve significant health improvements. Yet, with rapid weight loss often comes unexpected facial changes. Common concerns include hollowed cheeks and sagging skin.

When the body loses weight quickly, the skin often struggles to keep up, leading to a loss of volume, elasticity and firmness. The face tends to lose fat volume and elasticity more noticeably than other parts of the body, and these changes can make patients experience an overall aged appearance. However, with the right approach, these changes can be anticipated, prevented and corrected.

This article is only available to registered users.

Log In to View the Full Article

More in Health